It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Carole on September 06, 2000 at 16:27:58:

In Reply to: Re: Parkinson posted by Googy on September 06, 2000 at 01:12:27:

: : : I was diagnosed with Parkinson desease about two years ago. I have been in denial even though I am sure it is
: : : right, I am almost 65. I saw a Dr. at first and was on Permax but I did not like the way it made me feel so
: : : I had her take me off of it. My symptom so far is tremor on the right side. Worse when I get nervous or talk to
: : : several people. My muscles tighten up. This is all on the right. No new symptons since I was diagnosed,
: : : except I seem weaker. I have always played golf and been very active . No more. I have a pain in my right
: : : arm when I raise it and I wondered if this is due to the disease and the fact that I don'tswing my arm when
: : : I walk. I did physical therapy but I dont'think it helped. The Dr. gave me Vioxx but I still feel pain. Maybe
: : : its arthritis? I am wondering also if I am hurting myself by not taking medication. They say the meds start
: : : to wear off after ten years or so and you have to try somethiing else. I thought why take them unless I
: : : get more symptoms. I seem to have a better quality of life without the meds. Could I get some feedback
: : : on this. I have never been on a message board before. Also does anyone take herbs for this?

: : Pat Mc, It is not good to be in denial, because the symptoms won't go away without treatment. It is always good to be conservative in taking drugs, but if the pd is making a significant effect on your life style, at your early stage low doses of some drugs shouldn't cause any problems. The drug of choice for pd is Sinemet, but it is the one drug that does eventually wear off and the side effects get worse as the dose is increased, For this reason, the current thinking is to reserve the Sinamet for latter and start with low doses of one of the newer drugs such as Requip which has fewer side effects. As for tthe pains you are having, tthis is caused by the muscles trying to stay in a constabt state of contractions. I take and antianxiety drug known as Clonazwpam which relaxes the musccles. If you can get ny without any medications that is always the best choice. Bruce

: Hi Pat,

: Bruce's advice is the way to go.Something I want to add.My husband has had PD for over 26yrs.The Sinemet is still working.He is in stage 4/5.He no longer takes any other meds.You will learn to live with PD.stay on this board,they will be of great help to you.Such a great bunch of people.I love them all !!

: Googy

Thanks guys-
You have all given me an introduction to an old friend (mid 70s) who was just given some hope of help. He finally went to see my dr. at KUMC after so many other docs, including neurologists, told him they couldn't help him; didn't know what he had, it wasn't PD, it was essential tremor, it wasn't essential tremor.... You know the drill..... So far, Dr. P. has told him it's like PD and he'll see him again in a month (after a month on some medication; (my friend's daughter was bringing me up to date on this and wasn't sure what it was) and there IS help for him, including surgery simialr to what I had. I'm sending him a card and a copy of these postings just to let him know how much good info and support is out there. He is much relieved to know he can be helped. I agree that denial will get you nowhere except exhausted. Accept what IS and get on with living. Be happy to know what it is that ails you now and learn all you can. Fight the enemy, don't give into it!! EVER!!!
Love, Carole

Follow Ups

All times are GMT -7. The time now is 02:01 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!